It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-03-2003, 12:08 PM   #1
Inactive
 
Join Date: Oct 2003
Location: mississauga ontario canada
Posts: 8
bumblebeepug HB User
Exclamation hair falling out on Armour! HELP !

omg! somebody help me!

I went out of my way to research Thyroid meds..travelled to the States for Armour and 4 months later I am REALLY depressed ie:crying every second day!And now MY HAIR IS FALLING OUT!

I am going to loose my mind,soon!
After all my research...a t4/t3 is supposed to better!My TSH is normal at 2.4 or lower,as I upped my odes to 3 grains(about 160 mgs)
I have no thyroid.
My Doctors are idiots.
I was thinking of adding some extra Elthroxine(t4) maybe 25 mcgs??
Arg..help!

Thanks..stressedoutintoronto

[This message has been edited by bumblebeepug (edited 10-03-2003).]

 
Old 10-03-2003, 12:45 PM   #2
Senior Veteran
 
Join Date: Jun 2003
Posts: 738
AngelaA HB User
Post

Hi,

If your TSH is 2.4 then there's your problem. A person usually feels best around .5- 1.0 TSH. And that is assuming the TSH is accurate. If you have a pituitary problem your TSH reading is not necessarily correct. It also takes time before you feel better on Armour, or any other med. But I have to ask why did you come to the States to get Armour when you can get it in Canada. Its called Thyroid USP in Canada.

 
Sponsors Lightbulb
   
Old 10-03-2003, 12:51 PM   #3
Inactive
 
Join Date: Oct 2003
Location: mississauga ontario canada
Posts: 8
bumblebeepug HB User
Post

Hey thats a good question..why cant I get Armout/Thyrolor or any sort of natural hormone here..even when we have it?
Well,because I have been to over 10 different Doctors and ALL of them do not "feel" comfortable prescribing anyhting other than a synthetic med.
Belive me ,I have tried.

It makes no differnce as I cannot stay on Armour even though I belive it in,see the piont of it..if I am going to loose my freakin hair!!!
I have been on it 5 months..why would this be happening now.
Maybe I need more than 3 grains to get a better TSH.

 
Old 10-03-2003, 01:11 PM   #4
Senior Veteran
 
Join Date: Jun 2003
Posts: 738
AngelaA HB User
Post

Well if your TSH is not low enough you will continue to have hypo symptoms...one of which is losing hair. Also if androgen levels are too high you may loose hair.

Thyrolar is not a natural replacement. It is a synthetic combo of T3 & T4. I highly recommend against it as it is not stable; it must be refrigerated at all time including at the pharmacy which they don't always do. It does not contain calcitonin, T1 & T2 which Armour contains. Have you called or emailed the Armour company to ask them which drs in Canada prescribe their drug? Just an FYI if all else fails go to a naturopath or homeopath as they are big on taking Armour. Or at least its that way in the States. Hope you can find a good doctor soon! Best wishes!

 
Old 10-03-2003, 02:16 PM   #5
Senior Veteran
 
Join Date: Jul 2003
Location: Spokane, WA USA
Posts: 714
Iwannalife HB User
Post

Bumblebeepug, I had to switch to Armour to save my hair, but you need free T3 and free T4 testing to see where your levels are. I have seen many people on 240mg of Armour, so you may need more. But...it may also be that you're not converting enough of the T4 in the Armour and need to lower it a little and add T3(cytomel). Your tsh would indicate you just need more Armour, but it is not a very reliable test. There must be some drs. there that will work with Armour. Try and stay calm. It takes awhile to get the levels right. IWL

 
Old 10-04-2003, 04:19 AM   #6
Senior Veteran
(female)
 
Join Date: Mar 2003
Location: ottawa, ontario, canada
Posts: 2,222
jinglebts HB Userjinglebts HB User
Cool

armour is called "parke davis thyroid" here, or just "thyroid" ... it IS available ...

thinking of asking for some PDT lately, since i'm having all kinds of problems ...

jb
__________________
keep the faith ...

 
Old 10-08-2003, 10:23 AM   #7
Senior Veteran
(female)
 
Join Date: Mar 2003
Location: ottawa, ontario, canada
Posts: 2,222
jinglebts HB Userjinglebts HB User
Post

... and thinning hair is a symptom of hypo, not a side effect of taking any thyroid drug ... your hair falling out and your armour treatment were just "coincident in time" (doctor-speak!) with each other ...

jb

[This message has been edited by jinglebts (edited 10-08-2003).]
__________________
keep the faith ...

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Hair Miniaturzation and Thyroid meds thyroida Thyroid Disorders 4 08-25-2009 10:38 AM
Is It Normal To Shed A Ton Of Hair On A Dose Change? Scootersmom Thyroid Disorders 3 06-06-2009 06:23 PM
Armour causing hair loss motown18 Hair Loss / Alopecia 3 05-17-2007 08:52 AM
hair loss again bittygirl Hair Loss / Alopecia 4 05-12-2007 08:49 PM
hair loss with dhea, hydrocortisone and armour thyroid? binks Hair Loss / Alopecia 16 01-04-2005 04:01 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (896), Titchou (832), janewhite1 (823), Gabriel (757), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:22 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!